Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 4:59 PM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 4:59 PM CDT (21:59 UTC)
- Expired
- Apr 3, 2012, 5:40 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:10 PM CDT | HAIL 0.75 | 3 N West Monroe, LA | DIME SIZED HAIL REPORTED BY STORM SPOTTER ALONG HIGHWAY 143. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS54 KSHV 032159
SVRSHV
LAC073-111-032300-
/O.NEW.KSHV.SV.W.0068.120403T2159Z-120403T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...SWARTZ...CLAIBORNE...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 600 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF CLAIBORNE...AND MOVING NORTHEAST AT 20 MPH. ANOTHER
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...WAS INDICATED JUST WEST OF FARMERVILLE...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STERLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3256 9192 3250 9240 3253 9242 3267 9241
3268 9252 3272 9252 3272 9255 3288 9266
3293 9207 3287 9207 3280 9205 3272 9206
3271 9197 3267 9194 3266 9191
TIME...MOT...LOC 2158Z 236DEG 18KT 3263 9213
$$
151 follow-up statement
624
WWUS54 KSHV 032240
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT TUE APR 3 2012
LAC073-111-032248-
/O.CAN.KSHV.SV.W.0068.000000T0000Z-120403T2300Z/
UNION LA-OUACHITA LA-
540 PM CDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR OUACHITA AND UNION PARISHES IS
CANCELLED...
THE THUNDERSTORMS OVER SOUTHERN UNION AND NORTHERN OUACHITA PARISHES
HAVE WEAKENED AND WERE NO LONGER SEVERE. THUS...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...STRONG THUNDERSTORMS WILL CONTINUE OVER THE CITY OF MONROE
FOR THE NEXT HOUR...WITH PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 TO
45 MPH STILL POSSIBLE THROUGH 6 PM.
LAT...LON 3256 9192 3250 9240 3253 9242 3267 9241
3268 9252 3272 9252 3272 9255 3288 9266
3293 9207 3287 9207 3280 9205 3272 9206
3271 9197 3267 9194 3266 9191
TIME...MOT...LOC 2238Z 236DEG 18KT 3274 9193
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:23 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 3, 3:23 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT TUE APR 3 2012 .DISCUSSION... THE SEVERE WEATHER THREAT IS INCREASING FOR OUR ENTIRE AREA AS TIME PROGRESSES. THUNDERSTORMS HAVE FIRED ALONG AN EAST-WEST STATIONARY BOUNDARY ACROSS THE LOUISIANA-ARKANSAS BORDER AND...NOW...THE BOUNDARY IS SLOWLY BEGINNING TO DRIFT SOUTHEASTWARD. THE THREAT FROM THESE STORMS APPEARS TO BE MAINLY LARGE HAIL AND GUSTY WINDS. THE LARGER THREAT IS WITH THE THUNDERSTORMS CURRENTLY ALONG THE I-35 CORRIDOR...WHERE A TORNADIC THREAT IS ONGOING AND WILL MOVE EASTWARD INTO NORTHEAST TEXAS LATER THIS AFTERNOON. LAPS SURFACE HELICITY VALUES OVER NORTHEAST TEXAS ARE GREATER THAN 250 METERS SQUARED PER SECONDS SQUARED. THIS IS MORE THAN SUFFICIENT TO SUSTAIN A TORNADIC ENVIRONMENT WELL INTO OUR CWA. DIVERGENT FLOW ALOFT AND UPPER LEVEL IMPULSES WILL ENHANCE THIS ACTIVITY AS THE NIGHT PROGRESSES. VERY LARGE HAIL AND VERY GUSTY WINDS CAN BE EXPECTED WITH ALL STORMS THAT FORM IN THE ENVIRONMENT JUST AHEAD OF THE LINE...AS WELL AS THE SQUALL LINE ITSELF. TOMORROW...MUCH OF THIS ACTIVITY WILL STILL BE A GOOD PORTION OF THE AREA...OUR EASTERN AREAS AT THE VERY LEAST. THE SEVERE WEATHER THREAT WILL STILL EXIST...BUT SHOULD NOT BE AS GREAT AS IT WILL BE THIS EVENING INTO THE OVERNIGHT HOURS. THE ACTIVITY SHOULD BEGIN TO CEASE FROM WEST TO EAST AS THE DAY PROGRESSES...WITH THE SQUALL LINE. AS THE UPPER LEVEL LOW EJECTS EASTWARD ACROSS ARKANSAS...OUR NORTHERN SECTION OF COUNTIES WILL SEE A CHANCE FOR SOME SHOWERS AND ISOLATED THUNDERSTORMS. EXTENDED...A FRONTAL BOUNDARY APPEARS TO STALL OUT ACROSS THE FOUR STATE REGION ON SUNDAY INTO MONDAY...BRINGING A DECENT CHANCE FOR PRECIPITATION DURING THE BEGINNING OF NEXT WEEK. && .AVIATION... SCT CONVECTION TO CONTINUE ACROSS THE REGION BEFORE STRONG THUNDERSTORMS ASSOCIATED WITH A POTENT UPPER LEVEL DISTURBANCE OVER N TX PUSH EWD INTO THE REGION. TERMINALS WILL BE AFFECTED INTERMITTENTLY BY CONVECTION THIS AFTERNOON THROUGH WEDNESDAY MORNING. EXPECT CATEGORY REDUCTIONS WITH VERY GUSTY WINDS VC CONVECTION. OTHERWISE...SOUTHERLY WINDS 5 TO 10 KNOTS TO PERSIST BEFORE WINDS TURN OUT OF THE WSW BEHIND A FRONTAL BOUNDARY DURING WEDNESDAY MORNING. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 82 54 75 54 / 70 20 10 10 0 MLU 66 83 57 77 54 / 70 50 20 10 0 DEQ 59 75 52 72 51 / 70 30 20 10 0 TXK 64 78 54 72 52 / 70 20 20 10 0 ELD 66 81 54 74 52 / 70 30 20 10 0 TYR 57 76 56 75 56 / 70 20 10 10 0 GGG 59 78 55 75 54 / 70 20 10 10 0 LFK 64 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && ITO/12
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Local storm report, Apr 3, 4:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 5 NE MOUNT PLEASANT 33.22N 94.91W
04/03/2012 TITUS TX LAW ENFORCEMENT
TITUS COUNTY SHERIFF REPORTED WITNESSING A TORNADO TOUCH
DOWN.
&&
ITOSpecial weather statement, Apr 3, 4:31 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CDT TUE APR 3 2012
LAZ005-006-032230-
LINCOLN-UNION-
431 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE AND FARMERVILLE...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF BERNICE...OR 15
MILES NORTH OF GRAMBLING...MOVING NORTHEAST AT 20 MPH. OTHER STRONG
THUNDERSTORMS ALSO COVERED MUCH OF UNION PARISH...AND WERE MOVING
NORTHEAST AT 15 TO 20 MPH.
PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15Local storm report, Apr 3, 4:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 E FARMERVILLE 32.77N 92.33W
04/03/2012 E0.75 INCH UNION LA LAW ENFORCEMENT
DIME TO PENNY SIZED REPORTED ON HWY 2 JUST EAST OF
FARMERVILLE
&&
19Local storm report, Apr 3, 4:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 N TALCO 33.41N 95.10W
04/03/2012 RED RIVER TX LAW ENFORCEMENT
TREES DOWN NORTH OF TALCO WHERE ROTATION WAS INDICATED
AND REPORTED
&&
19Local storm report, Apr 3, 4:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 5 E HAGANSPORT 33.35N 95.14W
04/03/2012 FRANKLIN TX EMERGENCY MNGR
EMERGENCY MANAGER IS REPORTING POSSIBLE TORNADO EAST OF
HAGANSPORT IN FRANKLIN COUNTY.
&&
ITOLocal storm report, Apr 3, 4:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 ESE TALCO 33.32N 94.98W
04/03/2012 E1.00 INCH TITUS TX LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED ON COUNTY ROAD 3275
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:12 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 63 min |
| Apr 3, 4:47 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 3 hr |
| Apr 3, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 67 min |
| Apr 3, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 53 min |
| Apr 3, 6:53 PM CDT | Tornado Warning | SHV | Caddo | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.